Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 214, NWS Northern Indiana

August 24, 2011Defiance County, Paulding County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Aug 24, 2011, 9:54 PM EDT for Defiance County, Paulding County, Ohio. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2011, 9:54 PM EDT (01:54 UTC)
Expired
Aug 24, 2011, 10:30 PM EDT
In force
36 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Defiance County, OH, Paulding County, OH

The radar

The Northern Indiana radar (KIWX), 108 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 10:10 PM EDTTSTM WND DMGDefiance, OHFEW TREE BRANCHES DOWN THROUGHOUT THE COUNTY.
Aug 24, 10:19 PM EDTTSTM WND GST 505 Nw Defiance, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 24, 7:08 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3233 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3233 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
5.2
Supercell composite
18.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

391 
WUUS53 KIWX 250154
SVRIWX
OHC039-125-250230-
/O.NEW.KIWX.SV.W.0214.110825T0154Z-110825T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
954 PM EDT WED AUG 24 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEFIANCE COUNTY IN NORTHWEST OHIO...
  NORTHEASTERN PAULDING COUNTY IN WEST CENTRAL OHIO...

* UNTIL 1030 PM EDT

* AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  13 MILES WEST OF DEFIANCE...OR 9 MILES SOUTH OF BRYAN...AND MOVING
  EAST AT 50 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  DEFIANCE...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE THE
BEND...BRUNERSBURG...ARTHUR...AYERSVILLE...JEWELL...INDEPENDENCE AND
STANDLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4116 8422 4121 8472 4143 8467 4142 8422
TIME...MOT...LOC 0154Z 277DEG 43KT 4135 8459
WIND...HAIL 60MPH 1.00IN

$$
1 follow-up statement
975 
WWUS53 KIWX 250213
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1013 PM EDT WED AUG 24 2011

OHC039-125-250230-
/O.CON.KIWX.SV.W.0214.000000T0000Z-110825T0230Z/
PAULDING OH-DEFIANCE OH-
1013 PM EDT WED AUG 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR DEFIANCE AND NORTHEASTERN PAULDING COUNTIES...

AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 3 MILES NORTHEAST OF DEFIANCE...AND MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  AYERSVILLE AND STANDLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4121 8472 4143 8458 4142 8422 4116 8422
TIME...MOT...LOC 0213Z 277DEG 43KT 4132 8429
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 6:45 PM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Aug 24, 6:45 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
645 PM EDT WED AUG 24 2011

.AVAITION...
CU DVLPG ALONG/AHEAD OF CDFNT MOVG THROUGH IL WITH ISOLATED TS
OVER CENTRAL IL. MORE WIDESPREAD CONVECTION OVER LWR MI AHEAD OF
POSITIVELY TILTED MID LEVEL SHRTWV MOVG SE ACROSS WI. RECENT
AMDAR SOUNDING TAKEN EAST OF CHICAGO SUGGESTS CAP OVER NRN INDIANA
WAS WKNG SO EXPECT COMBINATION OF COOLING/LIFT ALOFT ASSOCIATED
WITH APCHG SHRTWV AND BL MOISTURE CONVERGENCE ALONG CDFNT WILL
RESULT IN CAP BREAKING ACROSS NRN INDIANA THIS EVE AND STORMS
DVLPG IN VERY UNSTABLE AIRMASS WITH CONSIDERABLE DEEP LAYER SHEAR.
APPEARS FRONT WILL BE THROUGH SBN BY OR SHORTLY AFTER 00Z SO PLAN
ON CONTG TO LEAVE TS OUT OF THEIR TAF THOUGH DID ADD CB'S THIS EVE
GIVEN SHOWERS IN SWRN LWR MI. STORMS DVLPG ALONG CDFNT LIKELY WILL
EVOLVE INTO A LINE DURING THE EVE SO CONTD WITH TEMPO +TSRA AT FWA
AND GIVEN POTENTIAL FOR SVR STORMS ADDED WIND GUSTS TO 40KT TO
TAF. AIRMASS WILL DRY OUT QUICKLY BEHIND THE FRONT WITH VFR
CONDITIONS AND NW FLOW THROUGH THE REMAINDER OF THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 329 PM EDT WED AUG 24 2011/

SHORT TERM...

SUBSIDENCE AND CAPPING HAVE PUT A LID ON ATMOSPHERE THIS AFTERNOON
WITH LITTLE CLOUD COVER. 12Z SOUNDINGS FROM DVN AND ILX SHOWED
ELEVATED MIXED LAYER WITH STEEP LAPSE RATES. 18Z SOUNDINGS HAVE
SHOWN THE EML TO HAVE EXPANDED EAST WITH DTX AND ILN SOUNDINGS
SHOWING STRONG CAP WITH ELEVATED STEEP LAPSE RATES ABOVE. TAMDAR
SOUNDING FROM OUT OF CHICAGO SIMILAR WITH STRONG CAPPING STILL IN
PLACE. THIS CREATES PROBLEM WITH FORECAST FOR THIS EVENING AND
CONVECTIVE INITIATION.

FULL SUNSHINE AND MIXING HAS RESULTED IN MUCAPES GREATER THAN 4000
J/KG WITH DEW POINTS HAVING CLIMBED INTO THE LOWER AND MID 70S THIS
AFTERNOON. SATELLITE AND SURFACE OBS SHOW COLD FRONT ACROSS CENTRAL
LAKE MICHIGAN INTO SOUTHERN WISCONSIN AND EASTERN IA WITH STEADY
PROGRESS SOUTHEAST. AS OF 19Z ONLY SOME MID LEVEL CLOUDS HAD FORMED
ALONG THE FRONT WITH A HINT OF SOME AGGRAVATED CU DEVELOPING. WATER
VAPOR STILL SHOWS SPEED MAX AND SHORT WAVE APPROACHING FROM MN AND
NORTHERN WI. CONVECTIVE AND HIGH RESOLUTION MODELS IN GOOD AGREEMENT
ON RAPID DEVELOPMENT SHORTLY AFTER 21Z OVER OUR AREA AS MID LEVEL
SUPPORT AND COLD FRONT COME TOGETHER IN AREA OF GREATEST
INSTABILITY. HOWEVER...EASTWARD EXTENT OF CAPPING AND DRY AIR SEEN
IN 18Z SOUNDINGS ARE A CONCERN. WILL KEEP POPS IN THE CHANCE
CATEGORY NORTHWEST AND KEEP LIKELY CATEGORIES CENTRAL AND SOUTHEAST
WHERE CAP WILL BE WEAKEST AND TIMING BEST.

0-6KM BULK SHEAR AND EFFECTIVE SHEAR AT OR ABOVE 40 KNOTS THIS
EVENING WHICH WILL SUPPORT INITIAL DISCREET SUPERCELL DEVELOPMENT.
DAMAGING WINDS AND LARGE HAIL PRIMARY HAZARDS WITH LOW CHANCE FOR
ISOLATED TORNADO IN FAR EASTERN AREAS WHERE GREATEST SHEAR WILL
RESIDE AND LCL HEIGHTS RUNNING AROUND 1000 M. ANY DISCREET
SUPERCELLS EXPECTED TO QUICKLY CONGEAL INTO A LINE ECHO WAVE PATTERN
AND QUICKLY MOVE SOUTHEAST ACROSS THE AREA. AGAIN WIDESPREAD WIND
DAMAGE AND HAIL MAIN CONCERNS. EXPECT ALL THIS ACTIVITY TO EXIT OUR
SOUTHEAST BY MID TO LATE EVENING WITH CLEARING SKIES IN ITS WAKE
OVERNIGHT.

THURSDAY WILL SEE A RETURN TO MORE COMFORTABLE CONDITIONS WITH HIGHS
EXPECTED TO REMAIN IN THE 70S AND DEW POINTS DROPPING BACK INTO 60S
AND EVENTUALLY 50S. OVERNIGHT LOWS FRIDAY MORNING EXPECTED BACK INTO
50S WITH GUIDANCE INDICATING LOWER AND MID 50S POSSIBLE NORTH
SIMILAR TO A FEW DAYS AGO.

LONG TERM...
FRIDAY THROUGH WEDNESDAY...
SFC HIGH PRESSURE OVER THE REGION TO BEGIN THE FCST PERIOD WILL
PROVIDE DRY WX AND SEASONABLE TEMPS FRIDAY AND CONTINUING INTO THE
WEEKEND. WEAK FRONTAL BOUNDARY PASSING THROUGH ON SATURDAY WILL DO
LITTLE MORE THAN AN INCREASE IN CLOUDS AS MOISTURE BLOCKED BY
TROPICAL SYSTEM IMPACTING SE/MID ATL COAST. MEDIUM RANGE MODELS
STILL ATTEMPTING TO BRING SHORT WAVE DOWN INTO THE REGION BEGINNING
OF NEXT WEEK IN THE WAKE OF TROPICAL SYSTEM AS IRENE TRACKS UP ALONG
THE EASTERN SEABOARD. STILL ALOT OF SPREAD IN SOLNS WRT
TIMING/STRENGTH/PLACEMENT...GFS FASTER/WEAKER/FARTHER NORTH WHILE
ECMWF IS SLOWER/STRONGER/FURTHER SOUTH. GIVEN THESE DIFFERENCES AND
BOTH ARE LACKING IN MOISTURE AND AVG ENSEMBLE GUID STILL BELOW CLIMO
WILL CONTINUE TO KEEP WITH DRY FCST MON AND TUE. RIDGING BUILDS BACK
INTO THE AREA ON WED IN WHAT LOOKS TO BE THE START OF TEMPS HEADING
MORE ABOVE NORMAL.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR LMZ043-046.

&&

SHORT TERM...LASHLEY
LONG TERM...LOGSDON
AVIATION...JT
Hazardous weather outlook, Aug 24, 6:06 AM EDT, 15 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
606 AM EDT WED AUG 24 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-251000-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
606 AM EDT WED AUG 24 2011 /506 AM CDT WED AUG 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE FROM LATE THIS AFTERNOON THROUGH MID
EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH A RISK FOR LARGE
HAIL AND DAMAGING WINDS...ESPECIALLY SOUTHEAST OF A LINE FROM
MONTICELLO TO STURGIS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-251000-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
606 AM EDT WED AUG 24 2011 /506 AM CDT WED AUG 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON. AN ISOLATED SEVERE
STORM IS POSSIBLE WITH A RISK FOR LARGE HAIL AND GUSTY WINDS.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN
SHORELINE BOTH TODAY AND TONIGHT AND A SMALL CRAFT ADVISORY IS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN
SHORELINE THURSDAY ALONG WITH CONTINUED HAZARDOUS SMALL CRAFT
CONDITIONS ON LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Aug 24, 9:03 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
903 PM EDT WED AUG 24 2011

INZ007-MIZ079>081-250130-
BRANCH MI-HILLSDALE MI-ST. JOSEPH MI-STEUBEN IN-
903 PM EDT WED AUG 24 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN STEUBEN AND EXTREME
NORTHEASTERN LAGRANGE COUNTIES IN NORTHEAST INDIANA...AND
NORTHWESTERN HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...AND EASTERN ST.
JOSEPH AND BRANCH COUNTIES IN SOUTHWEST MICHIGAN...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
COLDWATER TO COLON TO 9 MILES SOUTHWEST OF COLON...MOVING EAST AT 40
MPH.

WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  COLDWATER...
  BRONSON...
  LITCHFIELD AND QUINCY...
  JONESVILLE...
  SOUTH BUTLER AND BATAVIA...
  GILEAD AND LAKE OF THE WOODS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4207 8436 4168 8481 4174 8519 4176 8520
      4176 8529 4182 8530 4186 8554 4208 8510
TIME...MOT...LOC 0103Z 284DEG 34KT 4204 8499 4191 8525
          4184 8538

NG
Local storm report, Aug 24, 9:12 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
912 PM EDT WED AUG 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HAIL             4 NW ELKHART            41.72N  86.03W
08/24/2011  M1.00 INCH       ELKHART            IN   AMATEUR RADIO

&&

EVENT NUMBER IWX1101348

CEO
Special weather statement, Aug 24, 9:24 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
924 PM EDT WED AUG 24 2011

INZ018-022>026-032-250200-
ALLEN IN-CASS IN-GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-WELLS IN-
924 PM EDT WED AUG 24 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN GRANT COUNTY IN
CENTRAL INDIANA...AND SOUTHEASTERN CASS...MIAMI AND WABASH COUNTIES
IN NORTH CENTRAL INDIANA...AND NORTHERN WELLS...HUNTINGTON...EXTREME
SOUTHWESTERN WHITLEY AND SOUTHWESTERN ALLEN COUNTIES IN NORTHEAST
INDIANA...

AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH MANCHESTER TO
6 MILES NORTHEAST OF PERU TO WALTON...MOVING EAST AT 40 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  GRISSOM AFB...
  WABASH...
  HUNTINGTON...
  BUNKER HILL...
  ANDREWS...
  LA FONTAINE AND MARKLE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4055 8587 4058 8587 4058 8638 4071 8637
      4105 8579 4104 8568 4100 8568 4100 8534
      4102 8533 4100 8509 4077 8534 4054 8565
TIME...MOT...LOC 0124Z 273DEG 36KT 4095 8569 4081 8597
          4064 8629

NG
Local storm report, Aug 24, 9:31 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
931 PM EDT WED AUG 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             4 S BRISTOL             41.67N  85.82W
08/24/2011  M0.50 INCH       ELKHART            IN   TRAINED SPOTTER

            REPORTED AT INTERSECTION OF US 20 AND SR 15

&&

EVENT NUMBER IWX1101349

CEO
Special weather statement, Aug 24, 9:32 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
932 PM EDT WED AUG 24 2011

INZ005>008-250200-
ELKHART IN-LAGRANGE IN-NOBLE IN-STEUBEN IN-
932 PM EDT WED AUG 24 2011

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHWESTERN DE KALB...
NORTHERN NOBLE...STEUBEN...LAGRANGE AND CENTRAL ELKHART COUNTIES...

AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST
OF LAGRANGE TO 7 MILES WEST OF LAGRANGE TO GOSHEN...MOVING EAST AT 35
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  LAGRANGE...
  ANGOLA...
  MILLERSBURG...
  FREMONT AND TOPEKA...
  NEVADA MILLS...LAKE GAUGE AND PLATO...
  LAKE JAMES...FLINT AND HONEYVILLE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4170 8480 4167 8480 4155 8490 4152 8511
      4153 8519 4151 8519 4145 8548 4162 8605
      4169 8562 4176 8535 4176 8503
TIME...MOT...LOC 0132Z 290DEG 29KT 4174 8518 4166 8549
          4161 8580

NG
Local storm report, Aug 24, 9:53 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
953 PM EDT WED AUG 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             8 W NAPOLEON            41.39N  84.28W
08/24/2011  M0.75 INCH       DEFIANCE           OH   TRAINED SPOTTER

&&

EVENT NUMBER IWX1101350

CEO

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 9:24 PM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Williams51 min
Aug 24, 9:50 PM EDTSevere Thunderstorm WarningIWXPaulding, Van Wert25 min
Aug 24, 10:14 PM EDTSevere Thunderstorm WarningIWXFulton, Henry31 min
Aug 24, 10:15 PM EDTSevere Thunderstorm WarningIWXPaulding, Van Wert30 min
Aug 24, 10:28 PM EDTSevere Thunderstorm WarningIWXDefiance, Henry, Paulding, Putnam47 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.